Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 152, NWS San Angelo, TX

June 13, 2021Haskell County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 13, 2021, 9:44 PM CDT for Haskell County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 9:44 PM CDT (02:44 UTC)
Expired
Jun 13, 2021, 10:15 PM CDT
In force
31 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Haskell County, TX

The radar

The Dyess AFB radar (KDYX), 87 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2512 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1764 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

044 
WUUS54 KSJT 140244
SVRSJT
TXC207-140315-
/O.NEW.KSJT.SV.W.0152.210614T0244Z-210614T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
944 PM CDT Sun Jun 13 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Central Haskell County in west central Texas...

* Until 1015 PM CDT.

* At 944 PM CDT, a severe thunderstorm was located near Weinert,
  moving south at 30 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Haskell around 955 PM CDT.
  Paint Creek around 1010 PM CDT.
  Stamford and Lake Stamford Marina around 1015 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3332 9988 3335 9960 3296 9959 3296 9999
TIME...MOT...LOC 0244Z 005DEG 26KT 3326 9972 

HAIL...1.75IN
WIND...60MPH
 
$$

Daniels
1 follow-up statement
379 
WWUS54 KSJT 140303
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
1003 PM CDT Sun Jun 13 2021

TXC207-140315-
/O.CON.KSJT.SV.W.0152.000000T0000Z-210614T0315Z/
Haskell TX-
1003 PM CDT Sun Jun 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHWESTERN HASKELL COUNTY...

At 1002 PM CDT, a severe thunderstorm was located over Haskell,
moving south at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Paint Creek around 1010 PM CDT.
  Stamford and Lake Stamford Marina around 1015 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3321 9991 3321 9960 3296 9959 3296 9999
TIME...MOT...LOC 0302Z 005DEG 26KT 3312 9973 

HAIL...1.50IN
WIND...60MPH
 
$$

Daniels

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:03 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 13, 6:03 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
603 PM CDT Sun Jun 13 2021

...New AVIATION...

.SHORT TERM...
(This evening through Monday)
Issued at 201 PM CDT Sun Jun 13 2021

Scattered thunderstorms may develop across the Big Country
overnight tonight. Eventually, some of the remnants may move into
areas south of there as well. For locations north of a Sterling
City to Brownwood line, there is a marginal risk for an isolated
severe thunderstorm. The primary hazards associated with these
storms are large hail and damaging winds.

Otherwise, look for the heat to continue into early next week.
High temperatures will likely be in the lower to middle 90s for
Monday afternoon. Look for winds to generally remain light.

&&

.LONG TERM...
(Monday night through next Sunday)
Issued at 143 PM CDT Sun Jun 13 2021

A short-wave trough aloft (rotating around the upper level ridge
centered over the Four Corners region) will continue to move slowly
to the southwest across the western/southwestern/southern parts of
our forecast area Monday evening. Although it isn't in the
forecast currently, there's an outside chance that there could
still be some chances for storms across those areas Monday
evening due to that short-wave. The disturbance should be
southwest of our forecast area by midnight Monday night, so expect
dry weather after that time.

That strong upper level ridge will be the main feature that will
influence our weather through the next 7 days. It will continue to
be centered generally over the Four Corners region Tuesday through
Wednesday, with the center of the ridge gradually moving southwest
into the UT/NV/AZ region Thursday through Friday. A trough digging
south across SW Canada and the PacNW will flatten and weaken the
ridge and push it further to southwest into SoCal/Baja/southern AZ
next weekend. The 850 mb thermal ridge will remain decently warm
through the period as well, resulting in persistent hot conditions
with little day-to-day variation. Expect highs generally in the mid
to upper 90s each day (perhaps touching 100 on some days), with lows
generally in the upper 60s to low 70s early each morning. With the
northerly flow aloft continuing at times, there's always the chance
that some late afternoon/early evening convection to the north of
our region could push into our region during the overnight hours.
However, chances at this happening are too low at the moment to
include in the forecast, so the forecast remains dry for the Tuesday
through Sunday time-period.

&&

.AVIATION...
(00Z TAFS)
Issued at 454 PM CDT Sun Jun 13 2021

VFR conditions will prevail at all sites through the next 24
hours. East to southeast winds near 10 knots will become light and
variable this evening. Isolated to scattered showers and
thunderstorms may develop across the Big Country early Monday
moring. Confidence remains low on whether thunderstorms will
affect any of the TAF sites. For now, have included a VCTS
mention at KABI, where the best chance of storms exist.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 70  92  69  94 /  30   5   5   0
San Angelo 	 71  96  70  98 /   5  20  10   0
Junction 	 70  96  71  96 /   5   5   5   5
Brownwood 	 71  93  71  93 /  30   5   5   0
Sweetwater 	 70  93  70  94 /  20  10  10   0
Ozona      	 70  95  70  96 /   0  20  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...41
LONG TERM....SJH
AVIATION...Daniels
Hazardous weather outlook, Jun 13, 2:28 PM CDT, 7 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
228 PM CDT Sun Jun 13 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-141930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
228 PM CDT Sun Jun 13 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

An isolated severe thunderstorm is possible late this evening and
tonight. The primary hazards are large hail and damaging winds.

Heat index values potentially reaching 100 to 105 will continue
across portions of West Central Texas for the remainder of this
afternoon, increasing the risk of heat related illness.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:01 PM CDTSevere Thunderstorm WarningSJTHaskell44 min
Jun 13, 10:00 PM CDTSpecial Weather StatementSJTShackelford45 min
Jun 13, 10:16 PM CDTSpecial Weather StatementSJTJones29 min
Jun 13, 10:23 PM CDTSpecial Weather StatementSJTThrockmorton22 min
Jun 14, 4:55 AM CDTSpecial Weather StatementSJTShackelford50 min
Jun 14, 5:37 AM CDTSpecial Weather StatementSJTFisher23 min
Jun 14, 6:33 AM CDTSpecial Weather StatementSJTRunnels42 min
Jun 14, 7:11 AM CDTSpecial Weather StatementSJTTom Green49 min
Jun 14, 7:31 AM CDTSevere Thunderstorm WarningSJTCoke, Runnels, Tom Green44 min
Jun 14, 7:59 AM CDTSpecial Weather StatementSJTNolan46 min
Jun 14, 8:28 AM CDTSevere Thunderstorm WarningSJTCoke, Nolan47 min
Jun 14, 8:39 AM CDTSpecial Weather StatementSJTNolan51 min
Jun 14, 9:14 AM CDTSpecial Weather StatementSJTTom Green46 min
Jun 14, 9:32 AM CDTSpecial Weather StatementSJTNolan43 min
Jun 14, 10:00 AM CDTSpecial Weather StatementSJTTom Green45 min
Jun 14, 1:08 PM CDTSpecial Weather StatementSJTUpton37 min
Jun 14, 1:26 PM CDTSpecial Weather StatementSJTCrockett49 min
Jun 14, 2:55 PM CDTSpecial Weather StatementSJTCrockett65 min
Jun 14, 4:14 PM CDTSpecial Weather StatementSJTSutton46 min
Jun 14, 4:44 PM CDTSpecial Weather StatementSJTSutton46 min
Jun 14, 5:30 PM CDTSpecial Weather StatementSJTCrockett45 min
Jun 14, 6:21 PM CDTSevere Thunderstorm WarningSJTSan Saba54 min
Jun 14, 6:32 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch36 min
Jun 14, 6:48 PM CDTSevere Thunderstorm WarningSJTBrown, McCulloch, San Saba42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.